Aa
Aa
A
A
A
Close
Avatar universal

Stop Taking Prescribed Meds

Can someone tell me the best way to see if I get off of meds I can think clearer and maybe be better off than I am taking all the meds?  

I am on the following meds:
- Adderall 60 mg
- Wellbutrin 450mg
- Clomipramine 250mg
- Ambien 10mg
- Clonazepam 2mg
- Testosterone

I feel like I am in mental fog. I have been on these meds for a while. I am afraid if I mention to doc, he will cut me off. Should I just check into hospital?
2 Responses
Avatar universal
Yes, You should consult with a doctor. If you are feeling normal without medication then why are you taking medicines?
Avatar universal
This is complicated.  The only way unless your doctor is a sadist you ended up on so many meds is that you were suffering a lot and nothing was working.  Sometimes this process, called augmentation, is done correctly and sometimes it's not.  The right way to do it is when you take a med and it works but doesn't work well enough, so you add another to it until you feel the way you're seeking to feel.  If the first drug doesn't work, adding to it won't make it work any better, so in that case, you don't add to it, you taper off of it and then try something else.  You're on a very odd stew of drugs, so I'm guessing either you have a quack for a doc, you're not seeing a psychiatrist but a regular doc, or you have several different things going on that needed treatment.  Because this is quite a combination -- you're on three meds that are stimulating (wellbutrin, adderall, which is just plain speed, and testosterone), one to relax you (clonazepam), one to help you sleep (ambien), and one that has tons of side effects for most people and usually used for OCD (clomipramine).  We don't know what you've been diagnosed with or if that diagnosis is correct, but it will be a different thing if you have ADD and depression and anxiety and insomnia, though with what you're taking it's common to have some trouble relaxing and sleeping even if you didn't have anxiety when you started.  If you and your psychiatrist, and if you don't have one, get one, decide it's okay for you to stop your regimen, you're going to have to stop one at a time, so you can deal with the problems of withdrawal, except for the testosterone, and you don't say why you're taking it -- if you're truly someone who doesn't produce enough of it that could be the cause of all your other problems.  Don't quit them all at once.  One at a time.  It will take a long time, and which one to quit first you have to decide with the help of your doc because it depends on what you're being treated for and what's the worse problem.  And if you ended up on this stew because you were miserable and life wasn't worth living and nothing else worked, well, you don't want to go back to that.  Talk to your psychiatrist, and if you feel you need to, get a second opinion from another one.  By the way, if you say what you're diagnoses are, you might get some more specific help from someone who has a similar set of problems.
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.